Thunderstorm Wind, Jasper
- When
- September 19, 4:50 PM CST
- Where
- Jasper County, Turnerville
- Property damage
- $1,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.017, -89.200
A few trees were blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Sep 19, 2:47 PM CST, 2 hours 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 310 PM CDT WED SEP 19 2001 COLD FRONT TO SHIFT EWD INTO FORECAST AREA THIS EVENING. SIGNIFICANT DRYING NOTED ON SURFACE OBSERVATIONS AND SATELLITE PIX TO THE REAR OF THE BOUNDARY. LEADING EDGE OF DRY AIR ON WATER VAPOR PIX ALREADY WELL INTO NW ZONES BUT ISOLATED SHOWERS PERSIST IN THAT AREA THIS AFTERNOON. AIR MASS REMAINS MOST UNSTABLE SE ZONES BUT SHOWERS AND ISOLATED THUNDERSTORMS THERE WILL DISSIPATE RAPIDLY AS OUTFLOW BOUNDARY MOVES THROUGH SE MS THIS AFTERNOON. WILL KEEP ISOLATED SHOWERS CENTRAL AND SW ZONES WITH ISOLATED TSTMS SE FOR THE EVENING. A COOLER AIR MASS TO ADVECT ACROSS THE REGION IN THE WAKE OF THE FRONT AS SURFACE RIDGING DEVELOPS. MAIN EFFECT ON TEMPERATURES WILL BE COOLER MINIMUM TEMPS FOR MORE SEASONAL OVERNIGHT LOWS. SUNNY SKIES AND LIGHT NORTHWEST WIND WILL ALLOW AFTERNOON TEMPS TO CLIMB BACK INTO THE UPPER 70S AND 80S AT MOST LOCATIONS. WILL SEE DRY FORECAST UNTIL ANOTHER WEAKER SURFACE TROUGH APPROACHES FRIDAY NIGHT. MODELS SHOWS INCREASING 250 MB CONVERGENCE AND MID LEVEL UPWARD VERTICAL MOTION ASSOCIATED WITH A BAND OF MOISTURE THAT TRACKS TO THE SE WITH THE FRONT. WILL ADD SLIGHT CHANCE POPS FOR FRIDAY NIGHT FOR NW ZONES AND ISOLATED SHOWERS FARTHER S FOR SATURDAY. DRY CONDITIONS ON TAP FOR SUNDAY AS THE SURFACE TROUGH EXITS SE MS. DEEPENING UPPER LOW FORECAST JUST N OF REGION FOR THE FIRST OF NEXT WEEK...RESULTING IN A COLD 500 MB TROUGH ACROSS THE NRN HALF OF THE FORECAST AREA. AIR MASS TO REMAIN DRY SO NO CONVECTION ADDED TO THE FORECAST AT THIS TIME. PRELIM NUMBERS: JAN 63/83/60/85 1000 MEI 63/84/58/85 2000 .JAN... .MS...NONE .LA...NONE .AR...NONE.
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 201200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 237 PM CDT WED SEP 19 2001 ...THUNDERSTORMS... ISOLATED THUNDERSTORMS...SOME WITH GUSTY WINDS TO 30 MPH...FREQUENT YET DANGEROUS LIGHTNING AND VERY SMALL HAIL ARE EXPECTED OVER PORTIONS OF EAST-CENTRAL AND SOUTHEAST MISSISSIPPI THROUGH SUNSET OR SHORTLY AFTER. THIS INCLUDES INTERSTATE 20 BETWEEN JACKSON AND MERIDIAN...INTERSTATE 55 NEAR BROOKHAVEN AND INTERSTATE 59 BETWEEN HATTIESBURG AND MERIDIAN INCLUDING THE CITY OF LAUREL. BRIEF HEAVY RAINFALL WITH ANY STRONGER STORMS MAY CAUSE PONDING ON ROADWAYS AS WELL. A SURFACE TROUGH CURRENTLY OVER NORTHWEST MISSISSIPPI WILL CONTINUE TO MOVE TOWARDS THE MISSISSIPPI AND ALABAMA BORDER THROUGH MIDNIGHT WHILE A COLD FRONT MOVES INTO THE REGION OVERNIGHT FROM LOUISIANA...ARKANSAS AND TENNESSEE. THE BEST MOISTURE AND INSTABILITY IS AHEAD OF THE SURFACE TROUGH WHERE ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING WITH A DISSIPATION OF ACTIVITY AFTER SUNSET AS DAYTIME HEATING IS LOST. ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGEMENT AND HAM RADIO OPERATORS WILL NOT BE REQUIRED THROUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
A few trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2001Every state in 2001This day in weather historyWarnings in Mississippi, September 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5267715.